Alert archive / Washington / Winter Storm Warnings in 2026

Winter Storm Warning 2, NWS Spokane, WA

March 7, 2026Chelan County, Washington

NWS Spokane, WA issued this winter storm warning at Mar 7, 2026, 11:45 PM PST for Chelan County, Washington. It took effect at Mar 8, 2026, 5:00 PM PDT. It was in force for 36 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 7, 2026, 11:45 PM PST (07:45 UTC)
In effect from
Mar 8, 2026, 5:00 PM PDT
Expired
Mar 10, 2026, 5:00 AM PDT
In force
36 hr
Issued by
NWS Spokane, WA

County Chelan County, WA

The radar

The Seattle radar (KATX), 144 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 9, 6:00 AM PDTSNOW 15Stevens Pass, WAWSDOT morning snow report.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 00:00Z, 7.8 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 00:00Z on 2026-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 00:00Z on 2026-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
410 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

147 
WWUS46 KOTX 080745
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
1145 PM PST Sat Mar 7 2026

WAZ048-082300-
/O.UPG.KOTX.WS.A.0002.260309T0000Z-260310T0600Z/
/O.NEW.KOTX.WS.W.0002.260309T0000Z-260310T1200Z/
/O.CON.KOTX.WW.Y.0013.260308T1200Z-260308T2000Z/
Western Chelan County-
Including the cities of Stehekin, Holden Village, and Stevens
Pass
1145 PM PST Sat Mar 7 2026

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM TO 1 PM PDT 
SUNDAY...
...WINTER STORM WARNING IN EFFECT FROM 5 PM SUNDAY TO 5 AM PDT 
TUESDAY...

* WHAT...For the Winter Weather Advisory, snow expected. Total snow 
  accumulations up to 6 inches. For the Winter Storm Warning, heavy 
  snow expected. Total snow accumulations between 1 and 2 feet. 
  Winds gusting as high as 35 mph.

* WHERE...Holden Village and Stevens Pass.

* WHEN...For the Winter Weather Advisory, from 5 AM to 1 PM PDT 
  Sunday. For the Winter Storm Warning, from 5 PM Sunday to 5 AM PDT 
  Tuesday.

* IMPACTS...Winter travel conditions over Stevens Pass. Gusty winds 
  may also result in periods of blowing snow particularly for Sunday 
  night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. For the latest travel 
information in Washington, go to https://wsdot.wa.gov/travel

Slow down and use caution while traveling. For the latest travel 
information in Washington, go to https://wsdot.wa.gov/travel

&&

$$

Butler
7 follow-up statements
466 
WWUS46 KOTX 081645
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
945 AM PDT Sun Mar 8 2026

WAZ048-090545-
/O.CAN.KOTX.WW.Y.0013.000000T0000Z-260308T2000Z/
/O.CON.KOTX.WS.W.0002.260309T0000Z-260310T1200Z/
Western Chelan County-
Including the cities of Stehekin, Stevens Pass, and Holden
Village
945 AM PDT Sun Mar 8 2026

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON 
TO 5 AM PDT TUESDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

* WHAT...Heavy snow expected. Total snow accumulations between 1 and 
  2 feet. Winds gusting as high as 35 mph.

* WHERE...Stevens Pass and Holden Village.

* WHEN...From 5 PM this afternoon to 5 AM PDT Tuesday.

* IMPACTS...Winter travel conditions over Stevens Pass. Gusty winds 
  may also result in periods of blowing snow particularly for Sunday 
  night.

* ADDITIONAL DETAILS...Snow will begin falling at Stevens Pass late 
  this morning. Warm road temperatures is expected to result in snow 
  melting with wet roads this afternoon. Snow is expected to 
  accumulate as temperatures cool this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. For the latest travel 
information in Washington, go to https://wsdot.wa.gov/travel

&&

$$

SVH
879 
WWUS46 KOTX 082105
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
205 PM PDT Sun Mar 8 2026

...PERIODS OF HEAVY SNOW IN THE CASCADES THIS WEEK...

.Colder temperatures with a persistent plume of moisture into the 
Cascades will result in periods of heavy snow. The first round of 
heavy snow is expected Sunday night through Monday night. Light snow 
will continue with decreased snow rates on Tuesday, but then 
increase again early Wednesday continuing with heavy snow at times 
through Friday morning. Winter travel is expected over Stevens Pass, 
and heavy snow loads may also result in tree damage.

WAZ048-091315-
/O.NEW.KOTX.WS.A.0003.260311T1200Z-260313T1800Z/
/O.CON.KOTX.WS.W.0002.260309T0000Z-260310T1200Z/
Western Chelan County-
Including the cities of Stehekin, Stevens Pass, and Holden
Village
205 PM PDT Sun Mar 8 2026

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON 
TO 5 AM PDT TUESDAY...
...WINTER STORM WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH 
FRIDAY MORNING...

* WHAT...For the Winter Storm Warning, heavy snow expected. Total 
  snow accumulations between 1 and 2 feet. Winds gusting as high as 
  40 mph. For the Winter Storm Watch, heavy snow possible. Total 
  snow accumulations between 2 and 4 feet possible.

* WHERE...Stevens Pass and Holden Village.

* WHEN...For the Winter Storm Warning, from 5 PM this afternoon to 5 
  AM PDT Tuesday. For the Winter Storm Watch, from late Tuesday 
  night through Friday morning.

* IMPACTS...Travel could be very difficult to impossible. Snow load 
  may result in tree damage and power outages. Gusty winds may also 
  result in periods of blowing snow particularly for Sunday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. For the latest travel 
information in Washington, go to https://wsdot.wa.gov/travel

&&

$$

SVH
346 
WWUS46 KOTX 090746
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
1246 AM PDT Mon Mar 9 2026

WAZ048-092215-
/O.CON.KOTX.WS.W.0002.000000T0000Z-260310T1200Z/
/O.CON.KOTX.WS.A.0003.260311T1200Z-260313T1800Z/
Western Chelan County-
Including the cities of Holden Village, Stevens Pass, and
Stehekin
1246 AM PDT Mon Mar 9 2026

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY...
...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT 
THROUGH FRIDAY MORNING...

* WHAT...For the Winter Storm Warning, heavy snow expected. Total 
  snow accumulations between 1 and 2 feet. Winds gusting as high as 
  40 mph. For the Winter Storm Watch, heavy snow possible. Total 
  snow accumulations between 2 and 5 feet possible.

* WHERE...Holden Village and Stevens Pass.

* WHEN...For the Winter Storm Warning, until 5 AM PDT Tuesday. For 
  the Winter Storm Watch, from late Tuesday night through Friday 
  morning.

* IMPACTS...Travel could be very difficult. Snow load may result in 
  tree damage and power outages. Gusty winds may also result in 
  periods of blowing snow particularly for Monday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. For the latest travel 
information in Washington, go to https://wsdot.wa.gov/travel

Monitor the latest forecasts for updates on this situation.

&&

$$

Butler
139 
WWUS46 KOTX 092112
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
212 PM PDT Mon Mar 9 2026

WAZ048-101200-
/O.CON.KOTX.WS.W.0002.000000T0000Z-260310T1200Z/
/O.CON.KOTX.WS.A.0003.260311T1200Z-260313T1800Z/
Western Chelan County-
Including the cities of Stehekin, Stevens Pass, and Holden
Village
212 PM PDT Mon Mar 9 2026

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY...
...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT 
THROUGH FRIDAY MORNING...

* WHAT...For the Winter Storm Warning, heavy snow. Additional snow 
  accumulations between 2 and 8 inches. Winds gusting as high as 35 
  mph. For the Winter Storm Watch, blizzard conditions possible. 
  Total snow accumulations between 2 and 5 feet possible. Winds 
  could gust as high as 40 mph.

* WHERE...Stehekin, Stevens Pass, and Holden Village.

* WHEN...For the Winter Storm Warning, until 5 AM PDT Tuesday. For 
  the Winter Storm Watch, from late Tuesday night through Friday 
  morning.

* IMPACTS...Travel could be very difficult. Widespread blowing snow 
  could significantly reduce visibility. Very strong winds could 
  cause extensive tree damage. Snow load may result in tree damage 
  and power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. For the latest travel 
information in Washington, go to https://wsdot.wa.gov/travel

Prepare for possible blizzard conditions. Continue to monitor the 
latest forecasts for updates on this situation.

&&

$$

JCLEV
551 
WWUS46 KOTX 100144
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
644 PM PDT Mon Mar 9 2026

WAZ048-102200-
/O.UPG.KOTX.WS.A.0003.260311T1200Z-260313T1800Z/
/O.NEW.KOTX.BZ.W.0001.260311T0000Z-260312T1200Z/
/O.CON.KOTX.WS.W.0002.000000T0000Z-260310T1200Z/
Western Chelan County-
Including the cities of Stehekin, Holden Village, and Stevens
Pass
644 PM PDT Mon Mar 9 2026

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY...
...BLIZZARD WARNING IN EFFECT FROM 5 PM TUESDAY TO 5 AM PDT 
THURSDAY...

* WHAT...For the Winter Storm Warning, heavy snow. Additional snow 
  accumulations between 4 and 10 inches. For the Blizzard Warning, 
  blizzard conditions expected. Total snow accumulations between 2 
  and 4 feet. Wind gusts will peak around 50 mph Wednesday evening 
  and Wednesday night.

* WHERE...Holden Village and Stevens Pass.

* WHEN...For the Winter Storm Warning, until 5 AM PDT Tuesday. For 
  the Blizzard Warning, from 5 PM Tuesday to 5 AM PDT Thursday.

* IMPACTS...Visibilities may drop below 1/4 mile due to falling and 
  blowing snow. Travel could be very difficult. Strong winds could 
  cause tree damage Wednesday evening and Wednesday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, have a winter survival kit with you. If you get 
stranded, stay with your vehicle. For the latest travel information 
in Washington, go to https://wsdot.wa.gov/travel

If travel is absolutely necessary, drive with extreme caution and be 
prepared for sudden changes in visibility. Leave plenty of room 
between you and the motorist ahead of you, and allow extra time to 
reach your destination. Avoid sudden braking or acceleration, and be 
especially cautious on hills or when making turns. Make sure your 
car is winterized and in good working order.

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. For the latest travel 
information in Washington, go to https://wsdot.wa.gov/travel

&&

$$

Butler
913 
WWUS46 KOTX 100601
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
1101 PM PDT Mon Mar 9 2026

WAZ048-102215-
/O.NEW.KOTX.WS.A.0004.260312T1200Z-260313T1800Z/
/O.CON.KOTX.WS.W.0002.000000T0000Z-260310T1200Z/
/O.CON.KOTX.BZ.W.0001.260311T0000Z-260312T1200Z/
Western Chelan County-
Including the cities of Stehekin, Holden Village, and Stevens
Pass
1101 PM PDT Mon Mar 9 2026

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY...
...BLIZZARD WARNING REMAINS IN EFFECT FROM 5 PM TUESDAY TO 5 AM PDT 
THURSDAY...
...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY 
MORNING...

* WHAT...For the Winter Storm Warning, heavy snow. Additional snow 
  accumulations between 3 and 6 inches. For the Blizzard Warning, 
  blizzard conditions expected. Total snow accumulations between 2 
  and 4 feet. Wind gusts will peak around 50 mph Wednesday evening 
  and Wednesday night. For the Winter Storm Watch, snow expected. 
  Total snow accumulations between 1 and 3 feet Thursday morning 
  through Friday morning.

* WHERE...Holden Village and Stevens Pass.

* WHEN...For the Winter Storm Warning, until 5 AM PDT Tuesday. For 
  the Blizzard Warning, from 5 PM Tuesday to 5 AM PDT Thursday. For 
  the Winter Storm Watch, from Thursday morning through Friday 
  morning.

* IMPACTS...Travel could be very difficult. Visibilities may drop 
  below 1/4 mile due to falling and blowing snow during the blizzard 
  warning. Strong winds could cause tree damage Wednesday evening 
  and Wednesday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, have a winter survival kit with you. If you get 
stranded, stay with your vehicle. For the latest travel information 
in Washington, go to https://wsdot.wa.gov/travel

If travel is absolutely necessary, drive with extreme caution and be 
prepared for sudden changes in visibility. Leave plenty of room 
between you and the motorist ahead of you, and allow extra time to 
reach your destination. Avoid sudden braking or acceleration, and be 
especially cautious on hills or when making turns. Make sure your 
car is winterized and in good working order.

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. For the latest travel 
information in Washington, go to https://wsdot.wa.gov/travel

&&

$$

Butler
676 
WWUS46 KOTX 101144
WSWOTX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Spokane WA
444 AM PDT Tue Mar 10 2026

WAZ048-110045-
/O.EXP.KOTX.WS.W.0002.000000T0000Z-260310T1200Z/
/O.NEW.KOTX.WS.W.0003.260311T0000Z-260312T0100Z/
/O.EXT.KOTX.BZ.W.0001.260312T0100Z-260312T1200Z/
/O.CON.KOTX.WS.A.0004.260312T1200Z-260313T1800Z/
Western Chelan County-
Including the cities of Holden Village, Stevens Pass, and
Stehekin
444 AM PDT Tue Mar 10 2026

...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 PM 
PDT WEDNESDAY...
...BLIZZARD WARNING NOW IN EFFECT FROM 6 PM WEDNESDAY TO 5 AM PDT 
THURSDAY...
...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT 
THROUGH FRIDAY MORNING...

* WHAT...For the Winter Storm Warning, heavy snow. Additional snow 
  accumulations between 10 to 20 inches. For the Blizzard Warning, 
  blizzard conditions expected. Total snow accumulations 8 to 12 
  inches. Wind gusts will peak around 50 mph Wednesday evening and 
  Wednesday night. For the Winter Storm Watch, heavy snow expected. 
  Additional snow accumulations between 1 and 3 feet Thursday 
  morning through Friday morning.

* WHERE...Holden Village, Stevens Pass.

* WHEN...For the Winter Storm Warning, from 5 PM this afternoon to 6 
  PM PDT Wednesday. For the Blizzard Warning, from 6 PM Wednesday to 
  5 AM PDT Thursday. For the Winter Storm Watch, from late Wednesday 
  night through Friday morning.

* IMPACTS...Travel could be very difficult. Visibilities may drop 
  below 1/4 mile due to falling and blowing snow during the blizzard 
  warning. Strong winds could cause tree damage Wednesday evening 
  and Wednesday night.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, have a winter survival kit with you. If you get 
stranded, stay with your vehicle. For the latest travel information 
in Washington, go to https://wsdot.wa.gov/travel

If travel is absolutely necessary, drive with extreme caution and be 
prepared for sudden changes in visibility. Leave plenty of room 
between you and the motorist ahead of you, and allow extra time to 
reach your destination. Avoid sudden braking or acceleration, and be 
especially cautious on hills or when making turns. Make sure your 
car is winterized and in good working order.

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. For the latest travel 
information in Washington, go to https://wsdot.wa.gov/travel

&&

$$

JW

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this winter storm warning went out at Mar 7, 10:00 PM PST, 1 hour 45 minutes earlier. Its key messages:

  • Windy on Sunday with widespread gusts 35-50 mph.
  • Colder with moderate to heavy mountain snow next week over the Cascade and North Idaho mountain passes.
  • Elevated winds through next week. Potential for strong winds Wednesday and Wednesday night.
Area forecast discussion, Mar 7, 10:00 PM PST, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1000 PM PST Sat Mar 7 2026

.KEY MESSAGES...

- Windy on Sunday with widespread gusts 35-50 mph.

- Colder with moderate to heavy mountain snow next week over
  the Cascade and North Idaho mountain passes.

- Elevated winds through next week. Potential for strong winds
  Wednesday and Wednesday night.

&&

.SYNOPSIS...
A strong cold front will bring gusty westerly winds on Sunday.
Persistent snow will bring several days of winter travel
conditions over the mountains next week. We are monitoring
Wednesday for heavy mountain snow, strong winds, and the
potential for light lowland snow accumulations in the northern
mountain valleys.

&&

.DISCUSSION...

...WINDY SUNDAY AND PERIODS OF HEAVY SNOW OVER THE CASCADES THROUGH
MONDAY. THEN ADDITIONAL HEAVY SNOW IN THE MOUNTAINS FOR MID
WEEK AND THE POTENTIAL FOR STRONG WINDS WEDNESDAY INTO WEDNESDAY
NIGHT...

Tonight through Monday night: An active Polar Jet will steer
numerous weather systems across the region bringing potential for
gusty to strong westerly winds and snow over the course of next
week. The first shortwave disturbance will move through on Sunday.
Vigorous and dynamic cold front will push across the area on
Sunday. Strong westerly flow with the upper level jet squarely
over the region will result in a strong precipitation shadow
across much of Eastern Washington away from the Cascade crest.
As such, the Columbia Basin will largely remain dry with this
upcoming frontal passage. The favored upslope areas in westerly
flow that includes the Cascade crest and Idaho Panhandle will
not and receive a good dosing of precipitation. With
temperatures today in the 60s (even low 70s) across much of the
lowlands, snow levels with this cold front will start out fairly
high with rain over the mountain passes. That will quickly
change however as strong cold air advection behind the front
results in snow levels plummeting on Sunday. Stevens Pass will
quickly change over to snow around 5-6 AM in the morning. Strong
dynamics along the front will result in a period of heavy snow
with the frontal passage and the pass quickly becoming snow
covered. Snowfall rates are expected to be up around an inch per
hour with total snow accumulations in the range of 3 to 6
inches. Anyone wanting to drive up and over Stevens Pass should
prepare for winter travel conditions for Sunday morning making
for difficult travel. A winter weather advisory is in effect for
Stevens Pass from 5AM through 1PM Sunday. Snow levels be slower
to lower over the Idaho Panhandle with Lookout Pass primarily
only expecting rain with a brief period of light snow as the
front moves through Sunday evening.

Strong cold air advection with a tight southwesterly pressure
gradient and 40-50 mph winds aloft mixing down will bring windy
conditions through the day Sunday. All areas will see the potential
for gusty winds; but, stronger winds of 20-30 mph with gusts up
to 50 mph are expected in the lee of the Cascades, Waterville
Plateau, and across the exposed areas of the Columbia Basin.
Sporadic stronger wind gusts are also expected across the
Northeast Mountains and Idaho Panhandle. The concern is for tree
damage and isolated power outages to occur across these zones.
Minor tree damage with isolated power outages will also be a
possibility with winds tomorrow across the Spokane Area and
Coeur d'Alene Area. Cross winds will create difficult driving
conditions particularly for high profile vehicles.

The upper level jet will sag a bit further south Sunday night into
Monday. A steady stream of Pacific moisture into the Northwest will
bring snow to the mountains of the Cascades and the Idaho Panhandle.
Mid level lapse rates will steepen and moist upslope flow into
windward slopes of the Cascades is expected to bring a period of
moderate to heavy snow with relatively high snow ratios between 15/1
and 18/1. Stevens Pass is expected to receive 8-14 inches of snow
Sunday night through Monday evening. There is a 50% chance that
Stevens Pass will get at least a foot of snow over this period. A
Winter Storm Watch is in effect for heavy snow over this period for
the western Chelan forecast zone that includes US-2 over Stevens
Pass to Coles Corner. Gusty winds and higher snow ratio snow will
also bring the risk for blowing and drifting snow.

Tuesday through Thursday: Light snow will continue to fall over the
Cascade crest and in the Idaho Panhandle through Tuesday, but
snowfall rates looks to let up a little bit. Impacts for Stevens
Pass will transition from moderate to minor for Tuesday. However,
this will change for the worse once we get into Tuesday night
through Wednesday night. A strong upper level jet streak develops
across near the 50N longitudinal line in the eastern Pacific
into southern BC. Strong jet dynamics in the left exit region
looks to spin up a fairly strong surface low in southern BC to
southern Alberta on Wednesday. Numerous ECMWF ensemble members
indicates a surface low as strong as around 990 mb. If this
verifies, then we could be looking at hitting high wind criteria
across the region (sustained winds of 30+ mph and/or gusts of
58+ mph). Confidence for this scenario is low as it represents a
minority of the total ensemble, but definitely bears watching.
The prognoses is that winds on Wednesday will be stronger than
what we see tomorrow (Sunday). The strong Polar Jet will also
bring a significant moisture plume with PWats up to 0.9 inches
off of the eastern Pacific into the state of Washington. The
Cascade Mountains look to pick up heavy snow over a 48-60 hour
period from Tuesday night through Thursday night. Total snow
accumulations will be measured in feet rather than inches. The
Cascade Mountains, including Stevens Pass, has a 90% chance of
picking up at least 2 feet of snow over this period, and a 40%
chance of picking up at least 4 feet of snow!!! This will be
great for adding to a depleted snowpack, but this much snow also
can result in tree damage and could majorly disrupt travel over
the Cascades. Snow amounts won't be as high over the mountains
of the Idaho Panhandle with between 12-18 inches expected. The
heaviest snow of between 8-12 inches over Lookout Pass will
between Wednesday through Thursday morning.

Thursday night through Saturday: Uncertainty in the storm track
increases for the far extended. Some of the model ensembles sags
the Polar Jet a bit further south across northern Oregon. This
would keep temperatures cooler and below normal. Moisture would
more likely impact the southern zones across the forecast area.
Then there's a scenario with the jet remaining across Washington
with an atmospheric river pounding the Cascades and Idaho
Panhandle with more moisture and mountain snowfall. This is the
scenario that the 12Z Canadian solution depicts. /SVH

&&

.AVIATION...
06Z TAFS: Breezy westerly winds continue tonight ahead of a cold
front passage. KEAT has decoupled with light surface winds below
10 kt, so included LLWS tonight. West-southwest gusts will
increase to 25-40 kt across the region during the day Sunday
with the cold front passage. There is a 30-60% chance of MVFR
ceilings from 11-18Z for KGEG-KSFF-KCOE with increasing low
level moisture. Chances for MVFR ceilings for KPUW are around
30-60% from 18-06z. Showers will be spotty prior to 0z in
eastern WA and north ID, but will increase in coverage for KPUW
area after 0z Monday.

FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: Moderate
confidence for low ceilings and MVFR conditions at KPUW/KGEG-
KSFF, and high confidence at KCOE for Sunday morning. High
confidence for gusty westerly winds on Sunday with a 60-80%
chance for widespread gusts of greater than 30 kts and 20-50% of
greater than 40 kts.

-----------------------

Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance

For additional probabilistic information for NWS Spokane
airports,please refer to the Aviation Dashboard on our
webpage: https:/www.weather.gov/otx/avndashboard

&&

.Preliminary Point Temps/PoPs...
Spokane        43  56  29  42  27  41 /  10  30  30  20  30  30
Coeur d'Alene  43  54  29  41  26  41 /  10  70  60  50  50  60
Pullman        43  54  30  40  27  39 /  10  30  70  60  70  70
Lewiston       45  62  37  46  31  45 /  10  20  60  40  60  40
Colville       40  58  28  43  22  43 /  10  30  10  30  10  40
Sandpoint      43  51  29  39  26  39 /  20  70  50  60  60  70
Kellogg        43  49  30  37  27  36 /  30  80  80  80  80  80
Moses Lake     45  61  31  48  27  48 /   0  10   0  10  10  10
Wenatchee      45  56  33  44  28  45 /  10  30  10  30  10  30
Omak           42  59  28  45  26  45 /  10  10  10  10   0  10

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
WA...Wind Advisory from 8 AM to 9 PM PST Sunday for Lower Garfield
     and Asotin Counties-Moses Lake Area-Northeast Mountains-
     Spokane Area-Upper Columbia Basin-Washington Palouse-
     Waterville Plateau-Wenatchee Area.
     Winter Weather Advisory from 5 AM to 1 PM PST Sunday for
     Western Chelan County.
     Winter Storm Watch from Sunday afternoon through Monday
     evening for Western Chelan County.
ID...Wind Advisory from 8 AM to 9 PM PST Sunday for Central
     Panhandle Mountains-Coeur d'Alene Area-Idaho Palouse-
     Northern Panhandle.

&&

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 9:28 PM PSTAreal Flood WarningOTXChelan44 hr
Mar 8, 12:17 PM PDTDust Storm AdvisoryOTXGrant118 min
Mar 8, 2:05 PM PDTWinter Storm WatchOTXChelan29 hr
Mar 8, 2:26 PM PDTDust Storm WarningOTXGrant101 min

Nearby

Winter Storm Warnings in Washington, 2026Every winter storm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.